Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Sep 5, 2021, 3:18 PM CDT for Bolivar County, Mississippi. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2021, 3:18 PM CDT (20:18 UTC)
- Expired
- Sep 5, 2021, 4:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.00 in
- Wind
- 40
County Bolivar County, MS
The radar
The Little Rock radar (KLZK), 174 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1246 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted.
927
WWUS84 KJAN 052018
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
318 PM CDT Sun Sep 5 2021
MSZ018-034-052115-
Washington MS-Bolivar MS-
318 PM CDT Sun Sep 5 2021
...A strong thunderstorm will impact portions of northeastern
Washington and southern Bolivar Counties through 415 PM CDT...
At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Arkansas City, or 14 miles southeast of Rohwer, moving east at 25
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shaw, Scott, Benoit, Winterville and Lamont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3371 9075 3343 9077 3348 9113 3350 9116
3349 9119 3350 9118 3356 9123 3358 9115
3360 9113 3362 9113 3365 9117 3366 9122
3369 9122 3371 9116 3367 9113 3366 9108
3368 9103 3371 9105
TIME...MOT...LOC 2018Z 266DEG 22KT 3359 9115
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
TWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Sep 5, 3:03 PM CDT, 15 minutes earlier.
Area forecast discussion, Sep 5, 3:03 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Jackson MS 303 PM CDT Sun Sep 5 2021 .DISCUSSION... Tonight and tomorrow... A smattering of showers is developing across portions of the ArkLaMiss this afternoon. Very little of this is being sustained as the airmass is trying to moisten but instability remains on the low side. The KJAN 12Z sounding had a PW of 1.07 inches and dewpoints were actually mixing into the upper 60s this morning. Dewpoints have come up some and are in the lower to mid 70s across the western half of the forecast area. Dewpoints remain in the upper 60s in the east. Further north, showers and an isolated thunderstorm have regenerated along the cold front that will push through the region later this afternoon through tonight. There could be a strong storm with this but overall parameters look low for severe weather and I am not overly confident in much thunder even with some of this activity. Convection will continue to push south and east through the region overnight with the frontal passage. There looks to be a lull in activity early tomorrow morning before another round of storms will affect the southeast part of the forecast area later tomorrow afternoon. Behind the front, drier air will seep south. Dewpoints will drop into the lower to mid 60s through Monday night with the exception being in the southeast, where 70s dew points will stick around. There could be some locally heavy rainfall with the storms along the front tonight into tomorrow as PW values look to be around 2.1-2.3 inches with this activity. Cooler weather looks to occur tomorrow with highs mainly in the 80s. /28/ Monday night through Saturday night...Whats left of the frontal boundary will be stationary over the southern portions of the area Monday night, as the upper trough pulls away. The front along with PWATS of 2.0 plus inches will linger across the area on Tuesday, with another round of isolated scattered storms Tuesday afternoon. Most of the thundestorm activity will be generally along and south of the Natchez Trace Corridor. Drier air will build in behind the front on Wednesday, but some moisture will continue to hang around in the southeast, with afternoon showers and storms possible. High temperatures will mostly be in the mid/upper 80s on Tuesday, but will range from the mid 80s to mid 90s in the west on Wednesday. Both the GFS/ECMWF are in agreement of an upper tough deepening over the eastern CONUS early on Thursday and this will drag a dry cold front south across the area. High pressure will build in Thursday into Friday and continue into the weekend. As upper ridging strengthens Saturday, temperatures will be on the hot side, climbing into the 90s for much of the area./15/ && .AVIATION... 18Z TAF discussion: VFR conditions are prevailing this afternoon and should continue into this evening. As a front drops south through the region, there should be scattered showers and storms that will move south and east through the region. These will likely enter the northwest around 21Z and continue to drop south and east through 12Z. Some diminishment of storms is possible through the evening into the overnight with loss of heating. Any storm that affects a TAF site could bring reduced flight cats and brief vis restrictions. MVFR stratus is also possible through tomorrow morning before improving to VFR. /28/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 72 86 69 87 / 51 47 12 38 Meridian 71 84 68 87 / 28 55 20 42 Vicksburg 73 88 69 90 / 60 27 4 24 Hattiesburg 73 89 71 88 / 14 70 27 58 Natchez 72 86 69 87 / 55 50 16 38 Greenville 69 86 64 90 / 53 6 1 7 Greenwood 69 87 65 90 / 61 10 2 11 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 15/28
Hazardous weather outlook, Sep 5, 2:56 PM CDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 256 PM CDT Sun Sep 5 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 062000- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 256 PM CDT Sun Sep 5 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 28 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Sep 5, 3:18 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
318 PM CDT Sun Sep 5 2021
MSZ018-034-052115-
Washington MS-Bolivar MS-
318 PM CDT Sun Sep 5 2021
...A strong thunderstorm will impact portions of northeastern
Washington and southern Bolivar Counties through 415 PM CDT...
At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Arkansas City, or 14 miles southeast of Rohwer, moving east at 25
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shaw, Scott, Benoit, Winterville and Lamont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3371 9075 3343 9077 3348 9113 3350 9116
3349 9119 3350 9118 3356 9123 3358 9115
3360 9113 3362 9113 3365 9117 3366 9122
3369 9122 3371 9116 3367 9113 3366 9108
3368 9103 3371 9105
TIME...MOT...LOC 2018Z 266DEG 22KT 3359 9115
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 3:50 PM CDT | Special Weather Statement | JAN | Washington | 55 min |
| Sep 5, 5:32 PM CDT | Special Weather Statement | JAN | Issaquena | 43 min |
| Sep 5, 6:03 PM CDT | Special Weather Statement | JAN | Holmes | 57 min |
| Sep 5, 6:05 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 55 min |
| Sep 5, 6:45 PM CDT | Special Weather Statement | JAN | Warren, Yazoo | 45 min |
| Sep 5, 6:54 PM CDT | Special Weather Statement | JAN | Carroll | 51 min |
| Sep 5, 5:07 PM CDT | Special Weather Statement | JAN | West Carroll | 53 min |
| Sep 5, 4:21 PM CDT | Special Weather Statement | JAN | Ashley | 54 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.